Format

Send to

Choose Destination
Gastroenterol Clin Biol. 1988 Jun-Jul;12(6-7):573-5.

[Hepatitis caused by cyproheptadine (Periactine). A case and review of the literature].

[Article in French]

Author information

1
Unité de Recherches de Physiopathologie Hépatique, INSERM U-24, Hôpital Beaujon, Clichy.

Abstract

We report the case of a patient who developed jaundice after receiving cyproheptadine for 29 days. Complete recovery occurred within 3 months after cyproheptadine withdrawal. Analysis of 3 previously reported cases and this observation shows that cyproheptadine-induced hepatitis is uncommon. Hepatitis occurs within the first month of treatment and is of the cytolytic or mixed-pattern type. Jaundice is constant. Most often, recovery occurs quickly after the discontinuation of cyproheptadine. However, acute hepatitis can be followed by prolonged anicteric cholestasis.

PMID:
3046986
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center